Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2018, 1:33 PM EDT for Marion County, Putnam County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2018, 1:33 PM EDT (17:33 UTC)
- Expired
- Jun 4, 2018, 2:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Marion County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:07 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 4, 9:07 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 907 AM EDT Mon Jun 4 2018 .UPDATE... Cold front will move slowly Southeast to near the GA/FL line this afternoon. More stable and drier air will follow the front, so convection will primarily be limited to NE FL, and coastal SE GA. With a Westerly flow, expect the predominant sea breeze boundary to be the West coast sea breeze which will push into NE FL helping to enhance convection. The East coast sea breeze will likely be pinned to near the beaches. So, expect convection to start in I75 corridor, then work East through the afternoon. Additional convection will start along the SE GA coast this afternoon, due to proximity of the front and East coast sea breeze. Temperatures will be above normal, with heat indices rising into the 100 to 105 range across much of region this afternoon. && .AVIATION... Stratus over NE FL is expected to lift and scatter later this morning, with prevailing VFR for this afternoon. Isolated to scattered storms are expected to affect area TAF sites this afternoon into early this evening, which could cause brief restrictions and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 65 89 66 / 0 0 0 0 SSI 92 72 87 72 / 20 0 0 0 JAX 94 67 93 66 / 20 10 0 0 SGJ 93 74 89 70 / 30 20 0 0 GNV 92 68 91 67 / 30 20 0 0 OCF 90 69 91 67 / 30 20 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 4, 12:15 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1215 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 SW WORTHINGTON SPRING 29.88N 82.49W
06/03/2018 Alachua FL 911 CALL CENTER
WIND DAMAGE REPORTED NEAR THE INTERSECTION OF COUNTY ROAD
236 AND NW 241.
&&
RBRICKERLocal storm report, Jun 4, 12:24 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1224 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 SE GAINESVILLE 29.66N 82.32W
06/03/2018 Alachua FL 911 CALL CENTER
WINDS BROUGHT POWER LINE WIRES DOWN AT 725 NE 5TH
TERRACE.
&&
RBRICKERSpecial weather statement, Jun 4, 12:25 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1225 PM EDT MON JUN 4 2018
FLZ040-041645-
Marion FL-
1225 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
1245 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
This storm will remain over mainly rural areas of east central Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2911 8172 2924 8173 2929 8165 2928 8164
2911 8164
TIME...MOT...LOC 1624Z 263DEG 12KT 2921 8169
23Special weather statement, Jun 4, 1:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT MON JUN 4 2018
FLZ040-041800-
Marion FL-
121 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
200 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anthony, or 7 miles northeast of Ocala, moving east at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Ocala, Juniper Springs, Lynne, Santos, Moss Bluff, Silver Springs
Shores and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2913 8216 2935 8209 2930 8165 2928 8164
2905 8164 2905 8166 2896 8166 2896 8169
TIME...MOT...LOC 1720Z 284DEG 21KT 2925 8204
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM EDT | Special Marine Warning | JAX | 37 min | |
| Jun 3, 8:32 PM EDT | Special Weather Statement | JAX | Duval | 58 min |
| Jun 4, 12:25 PM EDT | Special Weather Statement | JAX | Marion | 20 min |
| Jun 4, 1:21 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 4, 1:29 PM EDT | Special Marine Warning | JAX | 22 min | |
| Jun 4, 2:21 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 4, 2:27 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Jun 4, 2:44 PM EDT | Special Weather Statement | JAX | Flagler | 46 min |
| Jun 4, 3:04 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 41 min |
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 33 min |
| Jun 4, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 20 min |
| Jun 4, 3:39 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Jun 4, 3:44 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 31 min |
| Jun 4, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 51 min |
| Jun 4, 3:59 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Jun 4, 4:09 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Jun 4, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 35 min |
| Jun 4, 4:49 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 4, 4:51 PM EDT | Special Marine Warning | JAX | 71 min | |
| Jun 4, 4:56 PM EDT | Special Weather Statement | JAX | Saint Johns | 34 min |
| Jun 4, 4:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 17 min |
| Jun 4, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 15 min |
| Jun 4, 5:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 4, 5:47 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Jun 4, 6:51 PM EDT | Special Weather Statement | JAX | Union | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.